Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 1, 2004, 3:19 AM EST for Crawford County, Dubois County, Indiana. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2004, 3:19 AM EST (08:19 UTC)
- Expired
- May 1, 2004, 5:15 AM EST
- In force
- 116 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Dubois County, IN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.3 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 708 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 010821
FFWLMK
INC025-037-011115-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
319 AM EST SAT MAY 1 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
* UNTIL 615 AM EST
* AT 310 AM EST...WEATHER SERVICE RADAR INDICATED A PERSISTENT BAND
OF HEAVY RAINS OVER SOUTHERN DUBOIS AND MUCH OF CRAWFORD COUNTIES IN
SOUTHERN INDIANA. RAINFALL AMOUNTS OF 1.5 TO 2.5 INCHES HAVE BEEN
ESTIMATED, AND WITH ADDITIONAL HEAVY RAINS, FLASH FLOODING PROBLEMS
ARE LIKELY.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENGLISH.
LAW ENFORCEMENT HAS REPORTED NUMEROUS ROAD CLOSURES DUE TO FLOODING
IN SOUTHERN DUBOIS COUNTY, MAINLY NEAR THE FERDINAND COMMUNITY.
WATER IS ALSO COVERING THE ROADWAY NEAR THE 145/164 INTERSECTION IN
CRAWFORD COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3849 8708 3821 8707 3821 8682 3827 8663
3819 8634 3839 8628 3838 8670 3851 8671
$$
XXV1 follow-up statement
000
WGUS73 KLMK 010958
FFSLMK
INC025-037-011115-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
455 AM EST SAT MAY 1 2004
...A FLASH FLOOD WARNING FOR CONTINUES UNTIL 615 AM EST FOR CRAWFORD
AND DUBOIS COUNTIES...
AT 455 AM EST, WEATHER SERVICE RADAR CONTINUED TO INDICATE A BAND OF
MODERATE TO HEAVY RAINS OVER MUCH OF DUBOIS AND CRAWFORD COUNTIES IN
SOUTHERN INDIANA. RAINFALL RATES OF UP TO ONE INCH PER HOUR HAVE
BEEN ESTIMATED WITH THIS ACTIVITY. LAW ENFORCEMENT HAS REPORTED
NUMEROUS ROADS CLOSED IN BOTH COUNTIES DUE TO HIGH WATER, INCLUDING
STATE ROUTE 37 IN CRAWFORD COUNTY, AND LOCAL ROADS IN THE FERDINAND
AREA OF DUBOIS COUNTY. THE PERIOD OF MODERATE TO HEAVY RAIN IS
EXPECTED TO CONTINUE THROUGH AT LEAST 530 AM EST, BEFORE GRADUALLY
DIMINISHING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.
LAT...LON 3849 8708 3821 8707 3821 8682 3827 8663
3819 8634 3839 8628 3838 8670 3851 8671
$$
XXVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 1, 2:40 AM EST, 39 minutes earlier.
Area forecast discussion, May 1, 2:40 AM EST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 AM EDT SAT MAY 01 2004 .SHORT TERM (TODAY THROUGH TUESDAY) CURRENT SYNOPSIS HAS FRONT STILL WELL TO THE NORTH IN IL AND IN...WITH SHOWERS AND THUNDER ALONG A LINE OF CONVERGENCE IN OUR NW COUNTIES. A WAVE MOVING OUT OF MO ENE TOWARDS THE FORECAST AREA ATTM. CLEAR TO MOSTLY CLEAR SKIES ACROSS THE SOUTHERN HALF OF THE FA. FORECAST PROBLEM TODAY WILL BE HOW THE LINE OF ONGOING PRECIP INTERACT WITH THE INCOMING WAVE...AND IF THEY WILL INHIBIT HEATING DUE TO CLOUDINESS FOR AFTERNOON THUNDER. AREA OF PRECIP/THUNDER MOVG OUT OF MO SEEMS TO BE GOING TOWARDS THE NORTHERN HALF OF THE FA...CLEARING ACROSS MUCH OF THE AREA WILL ALLOW FOR HEATING AND JUICING UP THE ATMOS FOR ACTIVITY LATER IN THE DAY. WOULD NOT BE SURPRISED IF PRECIP HELD OFF FOR MOST OF THE EAST AND SOUTH FA UNTIL LATE IN THE AFTERNOON. FRONT WILL PUSH SOUTHEAST EARLY AFTN...WITH GOOD INSTABILITY AND DYNAMICS FOR STRONG WINDS...A FEW STORMS MAY PRODUCE SEVERE LEVEL WINDS THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH FLOODING A CONCERN ACROSS THE EXTREME NW COUNTIES...A FLOOD WATCH WILL BE ISSUED. FRONT WILL PUSH THRU BY LATE EVENING SAT AND SOME CLEARING INTO SUNDAY MORN. A SLIGHT CHANCE OF SHOWERS SUN AS COOL AIR ALOFT WITH THE UPPER LEVEL TROUGH MOVES THRU THE FA. DRY MONDAY WITH SFC HI MOVING ACROSS THE REGION...SHRTWV DROPS SE TUESDAY BRINGING A CHANCE OF SHOWERS. LITTLE CHANGE TO EXTENDED. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH INZ076-077-083-084-089 THRU 0Z/2. KY...NONE. && SCHOTT
Hazardous weather outlook, May 1, 2:45 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT SAT MAY 1 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-021000- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 345 AM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL SETTLE SOUTHWARD ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. A VERY MOIST AND MODERATELY UNSTABLE AIRMASS WILL CONTRIBUTE TO THE DEVELOPMENT OF SCATTERED TO NUMEROUS THUNDERSTORMS DURING THIS PERIOD. DUE TO THE HIGH MOISTURE VALUES IN THE ATMOSPHERE, CLUSTERS OF THUNDERSTORMS BOTH THIS MORNING AND AGAIN THIS AFTERNOON AND EVENING, MAY DEPOSIT HEAVY RAINFALL AMOUNTS OVER PARTS OF THE OUTLOOK AREA. LOCAL RAINFALL AMOUNTS OF 2 INCHES OR MORE ARE POSSIBLE. THE LOCATIONS MOST SUSCEPTIBLE TO FLOODING PROBLEMS WITH ANY ADDITIONAL HEAVY RAIN INCLUDE PARTS OF SOUTHERN INDIANA, WHERE A FLOOD WATCH HAS BEEN POSTED. THIS AFTERNOON THE AIRMASS IS FORECAST TO DESTABILIZE OVER THE OUTLOOK AREA AHEAD OF THE FRONTAL BOUNDARY. A LINE OF THUNDERSTORMS IS FORECAST TO DEVELOP JUST AHEAD OF THIS FRONT, AND PROPAGATE EAST SOUTHEASTWARD ACROSS THE OUTLOOK AREA FROM ROUGHLY 3 TO 9 PM TODAY. THE STORM PREDICTION CENTER HAS FORECAST A SLIGHT RISK OF SEVERE STORMS, HIGHLIGHTING THE POTENTIAL FOR DAMAGING STRAIGHT-LINE WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ALSO ENCOURAGED TO RELAY REPORTS OF ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. XXV
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:28 PM EST | Severe Thunderstorm Warning | LMK | Perry | 32 min |
| May 1, 6:26 AM EST | Flash Flood Warning | LMK | Crawford, Dubois | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.